Alert archive / Arizona / Wind Advisories in 2011

Wind Advisory 34, NWS Flagstaff, AZ

June 26, 20114 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Jun 26, 2011, 6:15 AM MST for 4 counties in Arizona. It took effect at Jun 26, 2011, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2011, 6:15 AM MST (13:15 UTC)
In effect from
Jun 26, 2011, 11:00 AM MST
Expired
Jun 26, 2011, 7:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 1.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2011-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2011-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3357 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WWUS75 KFGZ 261315
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
615 AM MST SUN JUN 26 2011

...AN UPPER LEVEL LOW PRESSURE TROUGH WILL BRING WINDY CONDITIONS
TODAY FOR PORTIONS OF NORTHERN ARIZONA...

AZZ004>009-012-015-039-040-262115-
/O.NEW.KFGZ.WI.Y.0034.110626T1800Z-110627T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...FLAGSTAFF...DILKON
615 AM MST SUN JUN 26 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING. 


* TIMING: STRONG GUSTY WINDS WILL DEVELOP BY LATE MORNING AND
  CONTINUE THROUGH EARLY EVENING. THE STRONGEST WINDS ARE EXPECTED
  FROM LATE MORNING INTO EARLY AFTERNOON...THEN THE WINDS WILL 
  GRADUALLY DECREASING LATER IN THE AFTERNOON.

* WINDS: SOUTHWEST WINDS FROM 20 TO 25 MPH WITH GUSTS FROM 40 TO
  50 MPH.

* IMPACTS:HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY TRAVELING.
  ROADS AFFECTED INCLUDE INTERSTATE 40 FROM TWO GUNS WESTWARD TO
  THE COCONINO MOHAVE COUNTY LINE. DUST PRONE AREAS MAY ALSO SEE
  BLOWING DUST AND SAND MAKING IT DIFFICULT TO SEE AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
2 follow-up statements
339 
WWUS75 KFGZ 261629
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
929 AM MST SUN JUN 26 2011

...AN UPPER LEVEL LOW PRESSURE TROUGH WILL BRING WINDY CONDITIONS
TODAY FOR PORTIONS OF NORTHERN ARIZONA TODAY...

AZZ011-013-016-270200-
/O.EXA.KFGZ.WI.Y.0034.110626T1800Z-110627T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
EASTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE
929 AM MST SUN JUN 26 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* TIMING: STRONG GUSTY WINDS WILL CONTINUE THROUGH EARLY EVENING.
  THE STRONGEST WINDS ARE EXPECTED THROUGH LATE AFTERNOON BEFORE
  TAPERING OFF IN THE EVENING.

* WINDS: SOUTHWEST WINDS FROM 20 TO 25 MPH WITH GUSTS FROM 40 TO 
  50 MPH. 

* IMPACTS:HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY TRAVELING.
  ROADS AFFECTED INCLUDE INTERSTATE 40. DUST PRONE AREAS MAY ALSO
  SEE BLOWING DUST AND SAND MAKING IT DIFFICULT TO SEE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004>009-012-015-039-040-270200-
/O.CON.KFGZ.WI.Y.0034.110626T1800Z-110627T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...FLAGSTAFF...DILKON
929 AM MST SUN JUN 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* TIMING: STRONG GUSTY WINDS WILL CONTINUE THROUGH EARLY EVENING.
  THE STRONGEST WINDS ARE EXPECTED THROUGH LATE AFTERNOON BEFORE
  TAPERING OFF IN THE EVENING.

* WINDS: SOUTHWEST WINDS FROM 20 TO 25 MPH WITH GUSTS FROM 40 TO 
  50 MPH. 

* IMPACTS:HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY TRAVELING.
  ROADS AFFECTED INCLUDE INTERSTATE 40. DUST PRONE AREAS MAY ALSO
  SEE BLOWING DUST AND SAND MAKING IT DIFFICULT TO SEE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
154 
WWUS75 KFGZ 270139
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
639 PM MST SUN JUN 26 2011


AZZ004>009-011>013-015-016-039-040-270245-
/O.EXP.KFGZ.WI.Y.0034.000000T0000Z-110627T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...WINDOW ROCK...GANADO...
WINSLOW...HOLBROOK...SNOWFLAKE...FLAGSTAFF...DILKON
639 PM MST SUN JUN 26 2011

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. 

WINDS HAVE BEGUN TO DIMINISH ACROSS THE ADVISORY AREA EARLY THIS
EVENING THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. EXPECT
SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS UP TO 30 MPH THIS EVENING
BECOMING LIGHT OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 26, 3:30 AM MST, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 26, 3:30 AM MST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
330 AM MST SUN JUN 26 2011

.SYNOPSIS...EXPECT BREEZY SOUTHWEST WINDS THROUGH WEDNESDAY WITH
MOSTLY CLEAR SKIES. STARTING MONDAY AFTERNOON...INCREASING MOISTURE
WILL BRING SOME CLOUDS AND A SLIGHT CHANCE OF AFTERNOON HIGH-BASED
THUNDERSTORMS...MAINLY TO THE WHITE MOUNTAINS. CLOUDS AND
THUNDERSTORM CHANCES SPREAD WESTWARD ACROSS THE HIGHER TERRAIN OF
NORTHERN ARIZONA FOR TUESDAY AND WEDNESDAY AS THE NEXT WEATHER
SYSTEM APPROACHES THE REGION FROM THE NORTHWEST.

&&

.DISCUSSION...A TROUGH OF LOW PRESSURE WILL CROSS THE INTERMOUNTAIN
WEST TODAY...EXPECT 15 TO 25 MPH WINDS WITH GUSTS UP TO 40 MPH...AND
LOCAL GUSTS UP TO 50 MPH. A FEW MID TO HIGH CLOUDS ACROSS PORTIONS
OF APACHE COUNTY AS SOME MOISTURE MOVES THROUGH THAT REGION.

MONDAY...WINDS WILL DECREASE AS THE SUBTROPICAL HIGH PRESSURE RIDGE
BUILDS INTO THE SOUTHWEST STATES. LOW TO MIDLEVEL WIND FIELDS WILL
BEGIN TO TURN TO A MORE SOUTHERLY DIRECTION AND ALLOW SOME
SUBTROPICAL MOISTURE TO MOVE UP INTO APACHE COUNTY AS FAR NORTH AS
WINDOW ROCK. EXPECTING AT THIS TIME MAINLY HIGH BASED NEARLY DRY
ISOLATED THUNDERSTORMS OVER THE AREA.

TUESDAY INTO THURSDAY...ANOTHER LOW IS FORECAST TO MOVE SOUTHWARD AS
FAR SOUTH AS SAN FRANCISCO AND MOVE EAST ACROSS CENTRAL NEVADA AND
NORTHERN UTAH WEDNESDAY NIGHT INTO THURSDAY MORNING. THE APPROACH
AND PASSAGE OF THIS NEXT SYSTEM WILL HELP PRODUCE BREEZY TO WINDY
SOUTHWEST WINDS ACROSS NORTHERN ARIZONA ONCE AGAIN WITH THE
STRONGEST WINDS ON WEDNESDAY. THIS SYSTEM HAS THE POTENTIAL OF
PULLING SOME SUBTROPICAL MOISTURE NORTHWARD A HEAD OF THE TROUGH
THAT IS FORECAST TO MOVE ACROSS NORTHERN ARIZONA THURSDAY MORNING.
CURRENTLY THE FORECAST HAS ISOLATED TO WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS AS A RESULT. CONFIDENCE IN THE TRACK OF THE SYSTEM IS
FAIRLY LOW...AND THAT IS THE REASON FOR THE LOW GRADE CHANCE OF
PRECIPITATION. IF THE SYSTEM COMES AS FAR SOUTH AS FORECAST AND IF
THE SUBTROPICAL MOISTURE IS AVAILABLE TO INTERACT WITH THIS
SYSTEM...THEN PRECIPITATION CHANCES WILL NEED TO BE INCREASED AS
FORECAST CONFIDENCE RISES.

FRIDAY...NORTHERN ARIZONA MAY BE FAIRLY DRY WITH NEAR NORMAL HIGH
TEMPERATURES. THE CURRENT RUN OF THE GFS INDICATES THAT THE
SUBTROPICAL MOISTURE MAY NOT GET SWEPT COMPLETELY OUT OF THE REGION
WITH SUBTROPICAL MOISTURE LINGERING ACROSS SOUTHERN PORTIONS OF
NAVAJO AND APACHE COUNTIES. THE ECMWF DOES INDICATE A COMPLETE SWEEP
OUT OF THE MOISTURE...IN FACT THE MODEL KEEPS IT DRY FRIDAY.

SATURDAY INTO SUNDAY OF NEXT WEEK...THIS IS A LONG WAY OUT...BUT THE
GFS MODELS DEVELOPS THE SUBTROPICAL RIDGE FROM TEXAS/OKLAHOMA WEST-
WARD INTO EASTERN ARIZONA WITH A SOUTHERLY FETCH OF SUBTROPICAL
MOISTURE. ECMWF BUILDS A MUCH STRONG HIGH PRESSURE RIDGE RIGHT
ACROSS THE REGION WITH NO SOUTHERLY FETCH OF SUBTROPICAL MOISTURE.
WE WENT WITH BRINGING SUBTROPICAL MOISTURE INTO SOUTHERN NAVAJO AND
APACHE COUNTIES AND INTO SOUTHEAST COCONINO COUNTY WITH SLIGHT
CHANCE OF AFTERNOON THUNDERSTORMS.

&&

.AVIATION...FOR THE 12Z PACKAGE...CLEAR SKIES WILL CONTINUE FOR THE
NEXT 24 HOURS. BETWEEN 16Z SUN-02Z MON...SOUTHWEST WINDS 15-25 KT
WITH GUSTS TO 35 KT THEN DIMINISHING. AVIATION DISCUSSION NOT
UPDATED FOR
AMENDMENTS.

&&

.FIRE WEATHER....OBSERVATIONS EARLY THIS MORNING SHOW POOR RH
RECOVER
OCCURRED AGAIN OVERNIGHT ACROSS THE AREA. WINDY CONDITIONS ARE
EXPECTED STARTING BY LATE THIS MORNING...AND A RED FLAG WARNING IS
IN EFFECT FOR MOST OF NORTHERN ARIZONA. WINDS SPEEDS WILL DIMINISH
AFTER SUNSET TONIGHT. FOR MONDAY WIND SPEEDS SHOULD BE MUCH SLOWER
AND ARE NOT FORECAST TO MEET CRITICAL CRITERIA. STILL VERY DRY
THOUGH AT THE SURFACE ACROSS THE AREA. MID LEVEL MOISTURE MAY REACH
THE ARIZONA NEW MEXICO BORDER MONDAY AFTERNOON BRINGING A SLIGHT
CHANCE OF DRY THUNDERSTORMS.

TUESDAY THROUGH THURSDAY...
DRY AND WARM CONDITIONS WITH BREEZY AFTERNOON WINDS ARE EXPECTED
THROUGH THURSDAY. THE FASTEST AFTERNOON WINDS SHOULD BE ACROSS
NORTHWESTERN ARIZONA...AND CRITICAL FIRE WEATHER CONDITIONS POSSIBLE
WEDNESDAY ACROSS COCONINO AND YAVAPAI COUNTIES. MID LEVEL MOISTURE
AND INSTABILITY IS EXPECTED TO SPREAD WESTWARD TUESDAY AND WEDNESDAY
...WITH THE SLIGHT CHANCE FOR DRY THUNDERSTORMS PUSHING ACROSS MUCH
OF NORTHERN ARIZONA. FOR THURSDAY...SOUTHWEST FLOW ALOFT SHOULD PUSH
ANY MID LEVEL MOISTURE EASTWARD TO APACHE COUNTY...WITH CLEAR AND
DRY WEATHER ELSEWHERE.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING IN EFFECT THIS AFTERNOON THROUGH THIS EVENING FOR
FIRE WEATHER ZONES AZZ104>108-109>117-139-140.

&&

PUBLIC.....................TC
AVIATION/FIRE WX...........DL

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jun 25, 9:21 AM MST, 20 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
921 AM MST SAT JUN 25 2011

AZZ004>007-009>017-039-040-260715-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
921 AM MST SAT JUN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON
ACROSS MUCH OF NORTHERN ARIZONA...AND A RED FLAG WARNING IS IN
EFFECT. SEE PHXRFWFGZ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN SUNDAY
AFTERNOON ACROSS MORE OF NORTHERN ARIZONA...AND A FIRE WEATHER
WATCH IS IN EFFECT. SEE PHXRFWFGZ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

41

Nearby

Wind Advisories in Arizona, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.